One of my girlfriends told me she heard that Botox Cosmetic can actually make your wrinkles look worse after the Botox injections wear off. Is this true? I've never experienced this, but a lot of people I know are saying it.
What Happens After Botox Cosmetic Wears Off?
Doctor Answers (13)
Botox will NOT worsen your wrinkles
That’s not the case. Unfortunately, when your Botox wears off after 3 to 6 months, your wrinkles will start to reappear slowly. You should ask your physician to see your before botox pictures. It’s amazing how quickly we all forget how we looked prior to any cosmetic treatments.
BOTOX after it has worn off
I have heard this concern from a few patients and can't quite figure out where this is coming from. There is no basis whatsoever for this comment. BOTOX begins wearing off after 3-6 months, and the wrinkles slowly begin to return, though less and less with each treatment session. I have heard the same comment/concern regarding fillers and it is baseless here as well.
Botox is not known to worsen wrinkles
There is no logical reason why your wrinkles would look worse after the Botox wears off.
It is most likely that the individual has become accustomed to the relaxed appearance of the Botox treated face (and forgot what the wrinkles looked like) and when the product has dissapated they are suddenly shocked by the reappearance of their wrinkles.
You might also like...
Effects of Botox After it Wears Off
Botox what happens when Botox wears off
We do let our patients know that the results pf Botox can be addictive and people typically want to maintain the results they are able to acheive with Botox.
What happens when Botox wears off
After Botox wears off in 3 to 6 months, wrinkles will reappear. Patients start to view themselves with the improved manner, and get a jolt when they return to their pretreatment state.
After Botox Wears Off
After Botox wears off, the original wrinkles remain in the original depth and size. If the wrinkles do look worse, it is most likely due to sun damage as opposed to the Botox injection.
Excessive exposure to UV rays will damage the collagen that is responsible for keeping the skin firm and elastic. If the skin has received a substantial amount of UV exposure during the 3-4 month period, then yes, it is likely that the skin will look worse once the Botox has worn off.
Botox is temporary
Botox is wonderful but temporary. You will never look worse after Botox wears off. I find that patients often get used to how wonderful they look when they have Botox and after it wears off they are dissappointed and think that they "look worse" when it really is only their original wrinkles returning.
When Botox wears off, facial muscles will regain activity
In most people the effects of Botox treatments last approximately 3 months. When the effects wear off, the muscles will regain activity and function as if you had never had the treatment in the first place. If you had a wrinkle that was visible before you had Botox, it may have smoothed away during the time that the Botox was working. When it wears off that line may be gone, but it will eventually return.
In that respect, you may look better after your Botox, but because the aging process continues you will continue to develop new lines and wrinkles if you do not get follow up treatments. Botox will not cause you to look any worse when it wears off, but as you may be used to looking better and not having the lines, if you do not get more Botox treatments when it wears off, when your lines come back you will think you look worse.
Does Botox make wrinkles worse?
Botox will not cause your wrinkles to worsen after injection. If anything, I think your friend's memory may be the culprit. We have had a few patients say to us that they think they are worse off after their Botox wears off until they see their before photo. Once the before photos are evaluated, this is never the case.
Botox may actually have you looking better even after it's worn off because it can cause some muscle shrinkage in the injection areas which in turn can lead to wrinkles that don't look as deep or noticeable.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.